# SDR QXEA2011112201238

- Difficulty date: November 18, 2011
- Submitted: November 22, 2011
- Operation: Air carrier
- Aircraft: N436QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4236
- Aircraft time: 6,800 hours, 7,563 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Summing Unit
- Part number: 3995001007
- Condition: Malfunctioned
- Location: Rudder
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

IN LEVEL CRUISE FL250,  POWER REDUCED AND RT RUDDER APPLIED.  RUDDER PEDAL DEFLECTED A SMALL DISTANCE AND THEN STOPPED.  FELT LIKE A LIMIT TO TRAVEL.  PFCS SHOWED ABOUT A HALF A NEEDLE WIDTH OF DEFLECTION.  RUDDER TRIM FELT LIKE IT WAS WORKING PROPERLY.  CREW  TRIED TO MOVE THE RUDDER & FELT THE LIMIT.  RT & LT SIDES  HAD SAME LIMIT RESULTS.  CAPTAIN APPLIED PRESSURE TO RT RUDDER PEDAL UNTIL THERE WAS A PHYSICAL RELEASE & LARGE YAW OF ACFT.  AFTER CENTERING RUDDER PEDALS, PRESSURE WAS AGAIN APPLIED AND LIMIT WAS FELT AGAIN.  DURING APPROACH LIMIT TO RUDDER TRAVEL WAS GONE AT 7000'/200KIAS/-21C.  RUDDER OPERATED SMOOTHLY FOR REMAINDER OF FLIGHT & DURING TAXI.  REMOVED RUDDER FEEL & SUMMING UNIT IAW AMM TASK 27-22-06-000-801. INSTALLED IAW TASK 27-22-06-400-801. PERFORMED FREEDOM OF MOVEMENT CHECK OF RUDDER SYS ENSURING FULL TRAVEL AND VERIFIED PROPER DIRECTION OF MOVEMENT.  NO DEFECTS NOTED.  OPS CHECKED GOOD.  OCF FLIGHT GOOD.  RETURNED TO SERVICE.
